Alert archive / New York / Rip Current Statements in 2014
Rip Current Statement 11, NWS New York, NY
NWS New York, NY issued this rip current statement at Aug 13, 2014, 4:17 PM EDT for Nassau County, Queens County, Suffolk County, New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2014, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 13, 2014, 9:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 44 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
653 WHUS41 KOKX 132017 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 417 PM EDT WED AUG 13 2014 ...HIGH RIP CURRENT RISK INTO THIS EVENING... ...LOCALIZED MINOR FLOODING EXPECTED WITH TONIGHTS HIGH TIDE ALONG SOUTH SHORE BAYS OF NEW YORK CITY AND LONG ISLAND... NYZ080-081-178-179-140600- /O.NEW.KOKX.RP.S.0011.140813T2017Z-140814T0100Z/ /O.NEW.KOKX.CF.S.0011.140814T0200Z-140814T0600Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 417 PM EDT WED AUG 13 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...LOCALIZED MINOR COASTAL FLOODING BETWEEN 10 PM AND 2 AM... * RIP CURRENT RISK...HIGH ALONG ATLANTIC OCEAN BEACHES OF QUEENS AND LONG ISLAND UNTIL 9 PM. * SURF HEIGHT...4 TO 7 FT...HIGHEST EAST. * LIGHTNING RISK...LOW. * BEACH EROSION RISK...MINOR INTO TONIGHT. * COASTAL FLOODING RISK...LOCALIZED MINOR COASTAL FLOODING DURING TONIGHTS HIGH TIDE BETWEEN 10 PM AND 2 AM ALONG THE SOUTH SHORE BAYS OF QUEENS AND LONG ISLAND. * TIDAL DEPARTURES...3/4 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE REACHED AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SHORES OF THE SOUTH SHORE BAYS. THIS WILL RESULT IN MINOR INUNDATION OF ONLY THESE MOST VULNERABLE SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ NYZ075-140600- /O.NEW.KOKX.CF.S.0011.140814T0200Z-140814T0600Z/ KINGS (BROOKLYN)- 417 PM EDT WED AUG 13 2014 * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF BROOKLYN BETWEEN 10 PM AND MIDNIGHT TONIGHT. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...10 PM TO MIDNIGHT. * IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE REACHED AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SOUTH SHORE BAYS. THIS WILL RESULT IN MINOR INUNDATION OF ONLY THESE MOST VULNERABLE SPOTS. $$
1 follow-up statement
117 WHUS41 KOKX 140113 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 913 PM EDT WED AUG 13 2014 ...LOCALIZED MINOR FLOODING EXPECTED WITH TONIGHTS HIGH TIDE ALONG SOUTH SHORE BAYS OF NEW YORK CITY AND LONG ISLAND... NYZ080-081-178-179-140600- /O.EXP.KOKX.RP.S.0011.000000T0000Z-140814T0100Z/ /O.CON.KOKX.CF.S.0011.140814T0200Z-140814T0600Z/ SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 913 PM EDT WED AUG 13 2014 ...LOCALIZED MINOR COASTAL FLOODING DURING TONIGHTS HIGH TIDE... * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF SOUTHERN QUEENS AND SOUTHERN LONG ISLAND. * TIDAL DEPARTURES...3/4 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...10 PM TO 2 AM. * IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE REACHED AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SOUTH SHORE BAYS. THIS WILL RESULT IN MINOR INUNDATION OF ONLY THESE MOST VULNERABLE SPOTS. $$ NYZ075-140600- /O.CON.KOKX.CF.S.0011.140814T0200Z-140814T0600Z/ KINGS (BROOKLYN)- 913 PM EDT WED AUG 13 2014 ...LOCALIZED MINOR COASTAL FLOODING DURING TONIGHTS HIGH TIDE... * LOCATIONS...ALONG THE SOUTH SHORE BAYS OF BROOKLYN. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...10 PM TO MIDNIGHT. * IMPACTS...MINOR COASTAL FLOOD THRESHOLDS WILL BE REACHED AT A FEW OF THE LOWEST LYING LOCATIONS ALONG THE SOUTH SHORE BAYS. THIS WILL RESULT IN MINOR INUNDATION OF ONLY THESE MOST VULNERABLE SPOTS. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this rip current statement went out at Aug 13, 3:51 PM EDT, 26 minutes earlier.
Area forecast discussion, Aug 13, 3:51 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT WED AUG 13 2014
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION THIS
EVENING. A TROUGH OF LOW PRESSURE THEN MOVES ACROSS ON THURSDAY.
WEAK HIGH PRESSURE WILL BUILD IN ON FRIDAY AND SATURDAY...THEN A
COLD FRONT WILL MOVE ACROSS ON SUNDAY. WEAK HIGH PRESSURE WILL
BRIEFLY RETURN FOR MONDAY. LOW PRESSURE WILL APPROACH FROM THE
WEST ON TUESDAY...AND PASS THROUGH ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A COLD FRONT WILL CONTINUE TO TREK ACROSS THE AREA EARLY THIS
EVENING. SOME ADDITIONAL SHOWERS ARE DEVELOPING BEHIND THE
FRONT...SO SOME AREAS MAY SEE SOME ADDITIONAL RAINFALL...BUT
NOTHING LIKE WAS WAS OBSERVED LAST NIGHT AND EARLY THIS MORNING.
ANY SHOWERS THAT DEVELOP SHOULD TAPER OFF BY MIDNIGHT WITH DRIER
WEATHER EXPECTED AFTER MIDNIGHT.
OVERNIGHT LOWS WILL FALL INTO THE 50S AND 60S.
THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC OCEAN FACING
BEACHES THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A CLOSED UPPER LOW WILL REMAIN OVER NEW ENGLAND AND SOUTHEAST
CANADA ON THURSDAY INTO THURSDAY EVENING. A FEW DISTURBANCES MAY
ROTATE AROUND THIS LOW. HOWEVER...WITH A DRY AIR MASS IN
PLACE...HAVE GONE WITH A DRY FORECAST. COULD SEE AN INCREASE IN
CLOUD COVER IN THE AFTERNOON OR OVERNIGHT WITH THESE DISTURBANCES
WILL KEEP THE FORECAST DRY FOR NOW. HIGH TEMPERATURES WILL BE A
BIT BELOW SEASONABLE AVERAGES IN THE UPPER 70S TO NEAR 80 DEGREES.
SURFACE HIGH PRESSURE WILL START TO BUILD INTO THE REGION LATE
THURSDAY NIGHT.
DAYTIME HIGHS WILL CLIMB INTO THE 70S...WITH LOWS IN THE 50S AND
60S THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BUILD ACROSS FROM FRIDAY INTO SATURDAY...WITH
FAIR WX AND SLIGHTLY BELOW AVG TEMPERATURES. COULD SEE MOSTLY
CLOUDY SKIES FRI MORNING...ESPECIALLY INLAND...AS A MID LEVEL VORT
MAX AND ASSOCIATED MOISTURE PINWHEEL AROUND A CLOSED UPPER LOW
OVER QUEBEC.
ANOTHER SHORTWAVE PINWHEELING AROUND THE SLOW MOVING CLOSED LOW
WILL PIVOT THROUGH ON SUNDAY...PUSHING A WEAK COLD FRONT ACROSS.
ECMWF INSISTS ON NON-DIURNAL TIMING OF PRECIP WITH THE FRONT...SO
HAVE BEGUN CHANCE POP LATE AT NIGHT OUT EAST FOR WAA PRECIP WELL
IN ADVANCE OF THE FRONT...THEN INCREASED TO CHANCE THROUGHOUT
AFTER SUNRISE RATHER THAN WAITING FOR AFTERNOON HEATING. THERMAL
PROFILES ALOFT LOOK TOO STABLE FOR THUNDER.
AFTER A WEAK HIGH BUILDS ACROSS ON MON...MAY HAVE TO WATCH ANOTHER
UPPER CLOSED LOW OF DESERT SW ORIGIN...AND ITS ATTENDANT SFC LOW
PRESSURE SYSTEM/WARM FRONT...CONSISTENTLY FCST BY MULTIPLE RUNS OF
THE ECMWF TO APPROACH FROM THE WEST LATER TUE INTO WED. IT COULD
BECOME ANOTHER HEAVY RAIN MAKER IF IT CAN ESTABLISH AND MAINTAIN A
GOOD TROPICAL MOISTURE CONNECTION...AND IF ITS SURROUNDING LARGE
SCALE FLOW CAN STEER IT DIRECTLY OUR WAY...BOTH INHERENTLY
UNCERTAIN AT THAT TIME RANGE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LOW PRES OVER CNTRL CT WILL CONTINUE TO TRACK NEWD THRU THE TAF
PERIOD...ENDING UP IN MAINE THU.
IMPROVING TREND WILL CONTINUE FROM W TO E THRU THE LATE AFTN. VFR
TNGT AND THU.
SE FLOW AHEAD OF THE LOW...BUT WINDS NW BEHIND AROUND 310 TRUE.
WINDS BACK CLOSER TO W THU.
ISOLD TSTMS POSSIBLE INTO THIS EVE FROM ROUGHLY THE HUDSON RIVER
WWD. THE PROB AND COVERAGE TOO LOW TO INCLUDE IN THE TAFS. SHOULD A
TSTM IMPACT A TERMINAL...WIND GUSTS TO AROUND 35 KT POSSIBLE.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: OCNL GUSTS TO AROUND 20 KT POSSIBLE THRU 00Z.
KLGA FCSTER COMMENTS: OCNL GUSTS TO AROUND 20 KT POSSIBLE THRU 00Z.
KEWR FCSTER COMMENTS: OCNL GUSTS TO AROUND 20 KT POSSIBLE THRU 00Z.
KTEB FCSTER COMMENTS: OCNL GUSTS UP TO 20 KT POSSIBLE THRU 00Z.
KHPN FCSTER COMMENTS: OCNL GUSTS UP TO 20 KT POSSIBLE THRU 00Z.
KISP FCSTER COMMENTS: OCNL GUSTS TO AROUND 20 KT POSSIBLE THRU 00Z.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU...VFR WITH NW FLOW 15-25KT.
.FRI...VFR WITH W FLOW 10-20KT.
.SAT...VFR. FLOW BECOMING SW.
.SUN...MAINLY VFR. SCT-ISOLD SHRA POSSIBLE WITH A CDFNT.
.MON...VFR.
&&
.MARINE...
THE SCA FOR THE SOUTH SHORE BAYS...WESTERN SOUND AND PECONIC AND
GARDINERS BAYS WILL REMAIN UP UNTIL 6 PM AS WINDS REMAIN NEAR SCA
LEVELS. WINDS WILL GRADUALLY WEAKEN THROUGH LATE AFTERNOON.
A SMALL CRAFT ADVISORY WILL REMAIN ON THE WESTERN OCEAN WATERS
THROUGH 2AM AND THE CENTRAL AND EASTERN OCEAN THROUGH 6AM. THE
COMBINATION OF 25 KT WINDS AND HIGH SEAS WILL CONTINUE. BOTH WILL
GRADUALLY SUBSIDE THROUGH TONIGHT...WITH THE HIGH SEAS LASTING
LONGER THAN THE WIND GUSTS.
SCA OCEAN SEAS ON THE EASTERN WATERS MAY LINGER INTO THURSDAY.
CONFIDENCE NOT HIGH ENOUGH RIGHT NOW TO EXTEND THE SCA INTO
THURSDAY...SO THIS WILL NEED TO BE MONITORED. ONCE THE SEAS FALL
BELOW 5 FT...SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE WEEKEND
AND INTO MONDAY.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED FROM TONIGHT
THROUGH THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING OF MOST VULNERABLE LOW LYING AREAS EXPECTED
ALONG SOUTH SHORE BAYS OF NYC...NASSAU COUNTY AND SUFFOLK COUNTY FOR
ONE MORE TIDAL CYCLE TONIGHT DUE TO RESIDUAL 3/4 TO 1 1/2 FOOT
DEPARTURES AS TIDAL DRAINAGE WILL BE SLOWED BY HIGH SOUTHERLY
SWELLS. WATER LEVELS MAY NEAR MINOR BENCHMARKS ALONG WESTERN LI
SOUND AND WESTERN PORTIONS OF NEW YORK HARBOR...BUT EXPECTED TO
MAINLY STAY BELOW.
WATER LEVELS SHOULD CONTINUE TO RECEDE FOR THURSDAYS HIGH TIDE CYCLE.
&&
.CLIMATE...
A PRELIMINARY NEW YORK STATE 24 HOUR PRECIPITATION RECORD WAS BROKEN
AT ISLIP LONG ISLAND TODAY. TOTAL 24 HOUR PRECIPITATION AT ISLIP AS
OF 12:25 PM WAS 13.88 INCHES. THIS BREAKS THE PREVIOUS RECORD OF
11.6 INCHES AT TANNERSVILLE NY ON AUGUST 27-28 2011 DURING
HURRICANE/TROPICAL STORM IRENE.
THIS REPORT IS PRELIMINARY AND WILL BE UPDATED WHEN THE RAIN ENDS
FOR GOOD TODAY.
THIS RECORD WILL REMAIN PRELIMINARY UNTIL THE NATIONAL WEATHER
SERVICE AND THE NATIONAL CLIMATIC DATA CENTER CONFIRMS THESE
REPORTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
340-345.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ350-353.
&&
SYNOPSIS...BC/GOODMAN
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...GOODMAN
AVIATION...JMC
MARINE...BC/GOODMAN
HYDROLOGY...BC/GOODMAN
TIDES/COASTAL FLOODING...NV
CLIMATE...BCHazardous weather outlook, Aug 13, 4:07 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT WED AUG 13 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-079-176-177-142015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 407 PM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-178-179-142015- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 407 PM EDT WED AUG 13 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-142015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:59 AM EDT | Special Marine Warning | OKX | 91 min | |
| Aug 13, 2:23 AM EDT | Special Marine Warning | OKX | 82 min | |
| Aug 13, 2:54 AM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 3 hr |
| Aug 13, 3:11 AM EDT | Areal Flood Advisory | OKX | Kings, Queens | 3 hr |
| Aug 13, 3:42 AM EDT | Coastal Flood Advisory | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 11 hr |
| Aug 13, 3:42 AM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk | 8 hr |
| Aug 13, 3:43 AM EDT | Special Marine Warning | OKX | 92 min | |
| Aug 13, 5:16 AM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 13, 5:21 AM EDT | Flash Flood Warning | OKX | Suffolk | 4 hr |
| Aug 13, 5:52 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 5 hr |
| Aug 13, 6:29 AM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 3 hr |
| Aug 13, 6:34 AM EDT | Special Marine Warning | OKX | 86 min | |
| Aug 13, 9:05 AM EDT | Areal Flood Advisory | OKX | Suffolk | 4 hr |
| Aug 13, 9:16 AM EDT | Special Marine Warning | OKX | 119 min | |
| Aug 13, 11:15 AM EDT | Special Marine Warning | OKX | 2 hr | |
| Aug 13, 2:09 PM EDT | Small Craft Advisory | OKX | 4 hr | |
| Aug 13, 4:17 PM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens, Suffolk | 9 hr |
| Aug 13, 5:08 PM EDT | Special Weather Statement | OKX | Rockland | 37 min |
| Aug 13, 6:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 13, 6:44 PM EDT | Special Weather Statement | OKX | Nassau | 46 min |
| Aug 13, 6:49 PM EDT | Special Weather Statement | OKX | Westchester | 41 min |
| Aug 13, 7:03 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Aug 13, 7:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 13, 7:43 PM EDT | Special Weather Statement | OKX | Suffolk | 62 min |
| Aug 13, 7:48 PM EDT | Areal Flood Advisory | OKX | Suffolk | 117 min |
Nearby
Rip Current Statements in New York, 2014Every rip current statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.